Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Arbitrarily large continuous algebras on one generator


Authors: Jiří Adámek, Václav Koubek, Evelyn Nelson and Jan Reiterman
Journal: Trans. Amer. Math. Soc. 291 (1985), 681-699
MSC: Primary 08C05; Secondary 03E55, 06F99
DOI: https://doi.org/10.1090/S0002-9947-1985-0800258-7
MathSciNet review: 800258
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Generation of order-continuous algebras is investigated for various concepts of continuity. For the continuity understood as the preservation of joins of countably-directed sets, arbitrarily large infinitary continuous algebras on one generator are constructed.


References [Enhancements On Off] (What's this?)

  • [1] J. Adámek, Colimits of algebras revisited, Bull. Austral. Math. Soc. 17 (1977), 433-450. MR 0470020 (57:9792)
  • [2] -, Construction of free continuous algebras, Algebra Universalis 14 (1982), 140-166. MR 634995 (83a:08016)
  • [3] J. Adámek and E. Nelson, Separately continuous algebras, Theoret. Comput. Sci. 27 (1983), 225-231. MR 742287 (86a:68068)
  • [4] J. Adámek, E. Nelson and J. Reiterman, Tree constructions of free continuous algebras, J. Comput. System Sci. 24 (1982), 114-146. MR 645852 (84e:06008)
  • [5] ADJ (J. W. Thatcher, E. G. Wagner and J. B. Wright), A uniform approach to inductive posets and inductive closure, Theoret. Comput. Sci. 7 (1978), 57-77. MR 0480224 (58:404)
  • [6] B. Banaschewski and E. Nelson, Completions of partially ordered sets, SIAM J. Comput. 11 (1982), 521-528. MR 664718 (84k:06001)
  • [7] J. E. Baumgartner, Ineffability properties of cardinals. I, Infinite and Finite Sets, Colloq. Math. Soc. János Bolyai 10 (1975), 109-130. MR 0384553 (52:5427)
  • [8] N. Bourbaki, Theorie des ensembles, Chapter 4, Structures, Actualités Sci. Indust., no. 1253, Hermann, Paris, 1957. MR 0097335 (20:3804)
  • [9] H. Herrlich and G. E. Strecker, Category theory, Allyn & Bacon, Boston, Mass., 1973. MR 0349791 (50:2284)
  • [10] A. Kanamori and M. Magidor, The evolution of large cardinal axioms in set theory, Lecture Notes in Math., vol. 669, Springer-Verlag, Berlin and New York, 1978, pp. 99-276. MR 520190 (80b:03083)
  • [11] E. Nelson, Free $ Z$-continuous algebras, Lecture Notes in Math., vol. 871, Springer-Verlag, Berlin and New York, 1981, pp. 315-334.
  • [12] A. Pasztor, Epis in some categories of $ Z$-continuous partial algebras, IFI-Report 5A/81, Stuttgart, Acta. Cybernet. (to appear). MR 699819 (85c:18005a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 08C05, 03E55, 06F99

Retrieve articles in all journals with MSC: 08C05, 03E55, 06F99


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0800258-7
Keywords: Continuous algebras, unbounded generation, subtle cardinals
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society